Deprovera side effects - page 3

Hi everyone, First of all, I am still pretty new to the forums here since I've only posted a couple of times. I'm a nursing student and will be starting my 2nd semester of a 2yr ADN program on... Read More

  1. by   nurstudnt546
    JnJTyson, I haven't had any problems with hair growth in the wrong places but I think it is one of the many side effects of Depo. I'm sorry you had to go through that and am glad you are back to normal.

    Here's a link to a website where a woman shares her personal story about Depo. She experienced practically all the side effects that Depo has, including yours.

    Thanks for sharing!
  2. by   MelRN13
    I was on Depo for 2 years. I gained 20 lbs while on it, as well as amennorrhea. Every month, I would get ill (nausea, vomiting) a week before my shot was due. After I went off Depo, I did not start having a regular period for almost a year.

    It's definitely an issue you want to discuss with your doc, but do some research and make sure you are informed as well.
  3. by   nursee
    I am currently using Mirena and I love it! I don't get the hormonal "rage" that I did get with the pill and I still have a sex drive (a big plus for my husband). My OB highly recommended it after the birth of my second baby. Plus, my periods have stopped
    :roll !

    I agree with the other posters, talk to your dr. There are so many forms of birth control available that you shouldn't have to use something you're not happy with.
  4. by   nurstudnt546
    JnJTyson, silly me! I offered you a link to that website but didn't copy and paste it in. Ooops! Here it is:

    http://www.abcinternetmarketing.com/depo-provera/
  5. by   francine79
    I have been on Depo for 2 years now and was on it for a year a year before that (hope that's not confusing). I seem to be a little "touchy" with my moods. I thought I had really bad mood swings at first. Then after I had a semester off of school, I realized it's more stress than anything. I also experience amenorrhea as well as a VERY decreased sex drive. I don't like to be touched and it's really hard for me to get in the mood. But I think it could be too I'm so busy with work and school who in the heck has time to think about sex!? but I do know that most of it is because of the shot. I thought about getting on the pill, but since every single female on my mom's side of the family (5 sisters plus their daughters) have had ALL their kids on the pill, it seems to be common sense that I take the pill If I would LIKE to get pregnant. I haven't heard good things about the patch. I friend of mine uses it and she says it falls off all the time. she has to duct tape it to herself. lol! Anyway, that's my depressing birth control story.
  6. by   Jen2
    Hello!

    I know exactly how you feel. I started taking Depo whil I was in H.S. and took it for a total of five years. No period, no sex drive, headaches, slept all the time, and I got to the point to where I weighed 200 lbs. I was working in a Dr.'s office when the new PA who was the same age as me said "get off that thing." It got to the point to where I think I was getting clinically depressed about the whole ordeal. I went off the shot and got on the pill. I lost 20 lbs in the first month without even trying. With that I was actually excited to see the new femine products out there and went shopping for my period. I began having regular periods again and all of the side effects went away. I then started back to college and found it way difficult to take the pill on time between working and school. I switched to the patch about six months ago and love it. Since my whole Depo experience I have lost about 70 lbs, and gained so much self esteem. I now have a wonderful PCP who is a woman and understands all of the female problems which I think is very important. I blame Depo for keeping me in a shell for five years and was just so young that I didn't know what was wrong with me. Thank god I talked to the PA I worked with and know have a wonderful PCP. Good luck in what you decide. I wish you the best, but please just get off that thing it can't hurt and if you are still having problems then maybe try something else. Don't expect a miracle at first though, it will take your body awile to get back to it's normal stage. I don't care what any research or Dr. says it can't possibly be good for your body to not menstruate. It just isn't normal to put our bodies through that king of alteration just for BC. Why don't men have these problems?
  7. by   cokie
    was typing a ranting tirade about BC and men, but i know that nobody wants to read it. so, food for thought. if men had to take a pill in order to have sex with us, "would they".......or would they make us use the drug free alternative. think about it........
  8. by   colleen10
    Hi Student,

    I believe at the time I was using "Desogen" BC Pills. I was originally presribed them by a dermotologist in college to control breakouts which it did help. But then I went to my OB/GYN for a yearly check up and I told him what I was on, he thought it was odd because that particluar pill carried an increased risk for blood clots. I still stayed on it though, because at the time I wasn't having problems with it and since I don't smoke and don't have a family history of blood clots there didn't seem to be a need to switch.

    I also believe that getting off of that particular pill was the reason I lost about 20-25 pounds. I was never "over weight" while on the pill - perhaps a little pudgy though, but after I quit I continued to eat the same amount and types of food and yet gradually lost a good amount of weight. Nothing else can be attributed to it as I have had my Thyroid, etc. checked.

    My husband and I currently use condoms. And, let's just say that we practice even safer sex in that even if it did break it would be no where near getting me pregnant! :imbar

    It's really a personal choice though. Women in my family have a tendency to be very fertile people and get pregnant when even multiple types of BC are in place. No Kidding! Thus, I feel safest with a physical barrier and a great amount of distance between us.

    Hey, perhaps is sounds a bit OCD but unlike the women in the EPT commercials - "Could I be Pregnant?" - I never have to wonder before I get my next period.
  9. by   iliel
    cokie...good thought!
    I put my boyfriend on the pill. I told him if he wants me to be on it, then it's his deal to worry about. He has to pick it up, buy it, and give it to me everyday. If he forgets, then it's his prob, not mine. Let me say, it's fun to watch a guy stress about a missed pill. (I will actually take it, but I won't tell him for a couple hours)
    I pretty much just go to the Dr, and swallow the pill, he does the rest. Of course I wouldn't do this if I wasn't happy with my current pill, Yasmin.
    I got this idea from a magazine, I think everyone should try it!
  10. by   cometothecradle
    Depression, but no period, hmmmm it's a toss up
  11. by   nurstudnt546
    Hi, just a little update for all of those who responded with tons of advice, suggestions, and support.

    Had an appointment with my primary healthcare provider for a pap today, but made little progress in getting information about my other BC options. I suppose I need to discuss this with my OBY/GYN. For the meantime, I'm going on the pill.

    I know I'm probably stumbling on a completely different topic now but has anyone ever experienced a really akward examination? First of all, my examiner was a PA and I hold no bias/grudges against any titled healthcare professional caring for me, but this guy was just ... I don't even know how to explain it. He read every health question really fast (right down the list), made little eye contact and just generally had a "I'm just here to do my job" kind of attitude when I had questions. I know they were busy but I really was dissatisfied with the patient care I received.

    Oh well, I guess I can just look at this experience as an example of how NOT to treat a patient.

    Have a great day everyone!
  12. by   nerak712004
    I have a question about a side effect....I have never used this before
  13. by   Gompers
    I absolutely hated Depo-provera. It was three months of heck. Never got it again.

    I gained 15 pounds in three months. I had no sex drive for three months. I was a screaming, irritable lunatic for three months. I'd be yelling at people (usually men for some reason) and in my head, I'd be saying to myself, "Why are you yelling???" and I just couldn't stop myself. It was awful!

    The only benefit was that I didn't get my period. Not worth it!!!

close